Alert archive / California / Winter Storm Warnings in 2011
Winter Storm Warning 8, NWS San Diego, CA
NWS San Diego, CA issued this winter storm warning at Dec 16, 2011, 5:23 PM PST for San Diego County, California. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2011, 5:23 PM PST (01:23 UTC)
- Expired
- Dec 17, 2011, 2:55 AM PST
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 1.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
745 WWUS46 KSGX 170123 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 523 PM PST FRI DEC 16 2011 ...PERIODS OF SNOW AND BLOWING SNOW THROUGH TONIGHT... .A LOW PRESSURE SYSTEM CENTERED OVER THE NORTHERN GULF OF CALIFORNIA AND MOIST EAST FLOW WILL BRING SNOW TO THE MOUNTAINS THROUGH TONIGHT...ESPECIALLY IN SAN DIEGO COUNTY. 8 INCHES OF SNOW ALREADY FELL THURSDAY NIGHT THROUGH TODAY AT MOUNT LAGUNA...AND 7 TO 12 INCHES OF ADDITIONAL SNOWFALL IS EXPECTED TONIGHT THROUGH SATURDAY ALONG SUNRISE HIGHWAY BETWEEN MOUNT LAGUNA AND LAKE CUYAMACA...BRINGING TOTAL SUNFALL BETWEEN 15 AND 20 INCHES FROM THURSDAY NIGHT THROUGH SATURDAY. HOWEVER...MOST OTHER PARTS OF THE SAN DIEGO COUNTY MOUNTAINS...INCLUDING PALOMAR MOUNTAIN...WILL HAVE SNOWFALL BETWEEN 2 AND 5 INCHES TONIGHT THROUGH SATURDAY. THE SNOW LEVEL WILL BE BETWEEN 4000 AND 4500 FEET. CAZ058-170930- /O.UPG.KSGX.WW.Y.0016.000000T0000Z-111218T0000Z/ /O.NEW.KSGX.WS.W.0008.111217T0123Z-111218T0000Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...CUYAMACA...MOUNT LAGUNA... RANCHITA 523 PM PST FRI DEC 16 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST SATURDAY ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING ABOVE 4500 FEET FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 4 PM PST SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW LEVELS: SNOW LEVELS WILL BE MOSTLY BETWEEN 4000 AND 5000 FEET. * SNOW ACCUMULATIONS: 7 TO 12 INCHES OF ADDDITIONAL ACCUMULATIONS ARE POSSIBLE ABOVE 4500 FEET BETWEEN MOUNT LAGUNA AND THE CUYAMACA MOUNTAINS WITH MOSTLY 2 TO 5 INCHES ELSEWHERE ABOVE 4500 FEET. * TIMING: SNOW WILL CONTINUE THROUGH SATURDAY. * LOCATIONS INCLUDE: CUYAMACA AND MOUNT LAGUNA. * WINDS: EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 60 MPH WILL OCCUR THROUGH EARLY EVENING. * VISIBILITY: VISIBILITY COULD LOWER TO BELOW ONE QUARTER MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD CLOSURES. IF POSSIBLE... CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. TRAVEL ON SUNRISE HIGHWAY AND HIGHWAY 79 WILL BE IMPACTED THROUGH SATURDAY. LOCAL SNOWFALL WILL BE POSSIBLE ALONG INTERSTATE 8 ABOVE 4000 FEET. * OUTLOOK: MORE SNOW SHOWERS WILL BE POSSIBLE SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MAXWELL
2 follow-up statements
510 WWUS46 KSGX 170449 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 849 PM PST FRI DEC 16 2011 ...PERIODS OF SNOW AND BLOWING SNOW THROUGH SATURDAY... .A LOW PRESSURE SYSTEM CENTERED OVER THE NORTHERN GULF OF CALIFORNIA AND MOIST EAST FLOW WILL BRING SNOW TO THE MOUNTAINS THROUGH SATURDAY...ESPECIALLY IN SAN DIEGO COUNTY. 8 INCHES OF SNOW ALREADY FELL THURSDAY NIGHT THROUGH FRIDAY AT MOUNT LAGUNA... AND 7 TO 12 INCHES OF ADDITIONAL SNOWFALL IS EXPECTED TONIGHT THROUGH SATURDAY ALONG SUNRISE HIGHWAY BETWEEN MOUNT LAGUNA AND LAKE CUYAMACA...BRINGING THE STORM TOTAL SUNFALL BETWEEN 15 AND 20 INCHES THROUGH SATURDAY. HOWEVER...MOST OTHER PARTS OF THE SAN DIEGO COUNTY MOUNTAINS...INCLUDING PALOMAR MOUNTAIN...WILL HAVE SNOWFALL BETWEEN 2 AND 5 INCHES THROUGH SATURDAY. THE SNOW LEVEL WILL BE BETWEEN 4000 AND 4500 FEET. CAZ058-171300- /O.CON.KSGX.WS.W.0008.000000T0000Z-111218T0000Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...CUYAMACA...MOUNT LAGUNA... RANCHITA 849 PM PST FRI DEC 16 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY ABOVE 4500 FEET... A WINTER STORM WARNING ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY. * SNOW LEVELS: SNOW LEVELS WILL BE MOSTLY BETWEEN 4000 AND 5000 FEET. * SNOW ACCUMULATIONS: 7 TO 12 INCHES OF ADDDITIONAL ACCUMULATIONS ARE POSSIBLE ABOVE 4500 FEET BETWEEN MOUNT LAGUNA AND THE CUYAMACA MOUNTAINS WITH MOSTLY 2 TO 5 INCHES ELSEWHERE ABOVE 4500 FEET. * TIMING: SNOW WILL CONTINUE THROUGH SATURDAY. * LOCATIONS INCLUDE: CUYAMACA...MOUNT LAGUNA...RANCHITA * WINDS: EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH. * VISIBILITY: VISIBILITY COULD LOWER TO BELOW ONE QUARTER MILE AT TIMES IN SNOW AND BLOWING SNOW. * IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD CLOSURES. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. TRAVEL ON SUNRISE HIGHWAY AND HIGHWAY 79 WILL BE IMPACTED THROUGH SATURDAY. LOCAL SNOWFALL WILL BE POSSIBLE ALONG INTERSTATE 8 ABOVE 4000 FEET. * OUTLOOK: MORE SNOW SHOWERS WILL BE POSSIBLE SATURDAY NIGHT AND SUNDAY...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MAXWELL
469 WWUS46 KSGX 171055 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 255 AM PST SAT DEC 17 2011 ...SCATTERED SNOW SHOWERS FOR THE MOUNTAINS THROUGH TONIGHT... .A LARGE UPPER LEVEL LOW PRESSURE SYSTEM OFF THE NORTHERN BAJA COAST WILL BRING SCATTERED SNOW SHOWERS TO THE MOUNTAINS THROUGH TONIGHT...DECREASING SUNDAY. CAZ058-172200- /O.CAN.KSGX.WS.W.0008.000000T0000Z-111218T0000Z/ /O.NEW.KSGX.WW.Y.0017.111217T1055Z-111218T1400Z/ SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...CUYAMACA...MOUNT LAGUNA... RANCHITA 255 AM PST SAT DEC 17 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM PST SUNDAY ABOVE 5000 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 5000 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM PST SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * ELEVATION: ABOVE 5000 FEET. * SNOW LEVELS: 4000 TO 4500 FEET. * SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS THROUGH TONIGHT OF 4 TO 8 INCHES...MAINLY ABOVE 5000 FEET. * LOCATIONS INCLUDE: CUYAMACA...MOUNT LAGUNA...RANCHITA * WINDS: EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH THIS MORNING * VISIBILITY: LOCALLY LESS THAN ONE QUARTER MILE A TIMES IN SNOW AND BLOWING SNOW. * IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD CLOSURES. IF POSSIBLE... CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. TRAVEL ON SUNRISE HIGHWAY AND HIGHWAY 79 WILL BE IMPACTED THROUGH TONIGHT. LOCAL SNOWFALL WILL BE POSSIBLE ALONG INTERSTATE 8 ABOVE 4000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR ROAD CONDITION INFORMATION IN CALIFORNIA...DIAL 8 0 0 4 2 7 7 6 2 3 IF INSIDE CALIFORNIA OR 9 1 6 4 5 5 7 6 2 3 IF OUTSIDE CALIFORNIA. && $$ CAZ055-056-172200- /O.NEW.KSGX.WW.Y.0017.111217T1055Z-111218T1400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE FOLLOWING LOCATIONS...ANGELUS OAKS...BALDWIN LAKE... BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...FAWNSKIN... FOREST FALLS...LAKE ARROWHEAD...RUNNING SPRINGS...TWIN PEAKS... IDYLLWILD...PINE COVE 255 AM PST SAT DEC 17 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM PST SUNDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 5000 FEET FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM PST SUNDAY. * ELEVATION: ABOVE 5000 FEET. * SNOW LEVELS: 4000 TO 4500 FEET. * SNOW ACCUMULATIONS: 4 TO 8 INCHES ABOVE 5000 FEET THROUGH TONIGHT...MAINLY EAST OF THE CAJON PASS. * LOCATIONS INCLUDE: IDYLLWILD...PINE COVE...ANGELUS OAKS... BALDWIN LAKE...BARTON FLATS...BIG BEAR CITY...BIG BEAR LAKE...FAWNSKIN...FOREST FALLS...LAKE ARROWHEAD...RUNNING SPRINGS...TWIN PEAKS * WINDS: AREAS OF NORTHEAST TO EAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH THROUGH THIS MORNING. * VISIBILITY: LOCALLY LESS THAN ONE QUARTER MILE A TIMES IN SNOW AND BLOWING SNOW. * IMPACTS: RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS AND POSSIBLE ROAD CLOSURES. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR ROAD CONDITION INFORMATION IN CALIFORNIA...DIAL 8 0 0 4 2 7 7 6 2 3 IF INSIDE CALIFORNIA OR 9 1 6 4 5 5 7 6 2 3 IF OUTSIDE CALIFORNIA. && $$ MARTIN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 16, 2:00 PM PST, 3 hours 23 minutes earlier.
Area forecast discussion, Dec 16, 2:00 PM PST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PST FRI DEC 16 2011
.SYNOPSIS...
COOL AND MOSTLY CLEAR WEST OF THE MOUNTAINS THROUGH SUNDAY. MOSTLY
CLOUDY OVER AND EAST OF THE MOUNTAINS WITH LIGHT SHOWERS AND SNOW AT
HIGHER ELEVATIONS. STRONG AND GUSTY NORTHEAST TO EAST WINDS HAVE
DEVELOPED OVER INLAND AREAS AND WILL CONTINUE INTO SATURDAY
AFTERNOON. A CHANCE OF SHOWERS WILL CONTINUE INTO SUNDAY...WITH THE
BEST CHANCES FOR PRECIPITATION ACCUMULATIONS OVER THE MOUNTAINS.
TEMPERATURES WILL REMAIN BELOW SEASONAL AVERAGES THROUGH MOST OF
NEXT WEEK WITH VARIABLE CLOUDINESS AT TIMES. SHOWERS COULD RETURN ON
MONDAY...FOLLOWED BY GUSTY NORTHEAST WINDS MONDAY NIGHT INTO
TUESDAY. FAIR AND DRY FOR THE REST OF THE WEEK WITH PERIODS OF GUSTY
NORTHEAST WINDS OVER THE INLAND AREAS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
TODAY THROUGH SUNDAY...
THE LOW PRESSURE CENTER REMAINS OVER THE NORTHERN EDGE OF THE GULF
OF CALIFORNIA...AND IS EXPECTED TO STAY IN THE GENERAL VICINITY
THROUGH MOST OF THE WEEKEND. THIS WILL BRING PERIODS OF GUSTY
NORTHEAST TO EAST WINDS INTO SATURDAY THROUGH AND BELOW PASSES AND
CANYONS AND NEAR COASTAL FOOTHILLS. THE WINDS ARE INCREASING AND ARE
EXPECTED TO PEAK THIS AFTERNOON/EVENING. SOME OF THE WIND PRONE
LOCATIONS HAVE RECORDED GUSTS GREATER THAN 55 MPH. SOME COASTAL
LOCATIONS HAVE ALSO RECORDED GUSTS GREATER THAN 45 MPH. WINDS WILL
DECREASE SATURDAY AFTERNOON AS THE UPPER WINDS AND SFC PRESSURE
GRADIENTS WEAKEN. THE RETURN FLOW ON THE NORTH SIDE OF THE LOW IS
BRINGING SCATTERED LIGHT SHOWERS TO THE LOWER DESERTS WITH LIGHT
SNOW OVER THE RIVERSIDE AND SAN DIEGO MOUNTAINS ABOVE 4000 FEET.
THIS WILL CONTINUE INTO SUNDAY...WITH RAINFALL AMOUNTS OF ONE TENTH
INCH OR LESS AT LOWER ELEVATIONS TO ONE QUARTER TO LOCALLY ONE HALF
INCH IN THE MOUNTAINS AND ON THE DESERT SLOPES. SNOW LEVELS WILL
MOSTLY FLUCTUATE BETWEEN 4000 AND 5000 FEET. SNOWFALL OF SEVERAL
INCHES IS POSSIBLE ABOVE 4500 FEET WITH LOCAL AMOUNTS OF 4 TO 6
INCHES POSSIBLE ABOVE 5500 FEET. PRECIP WILL TAPER OFF LATE SUN INTO
EARLY MON AS THE LOW BEGINS TO MOVE NE INTO AZ.
MONDAY THROUGH THURSDAY...
FOR MONDAY...ANOTHER WEAKER LOW PRESSURE SYSTEM MOVES IN FROM THE
NORTH OVER CALIFORNIA. THIS COULD BRING A SLIGHT CHANCE OF SHOWERS
MONDAY AFTERNOON WITH GUSTY NORTHEAST WINDS FOR INLAND AREAS MONDAY
NIGHT AND TUESDAY. TEMPERATURES WILL REMAIN BELOW SEASONAL AVERAGES
FOR THE REST OF THE WEEK WITH PERIODS OF GUSTY NE WINDS AT TIMES.
&&
.AVIATION...
162006Z...COAST/VALLEYS...VFR THROUGH SATURDAY WITH SCT-LCLLY BKN
CIGS FL060-100. MAIN CONCERN WILL BE FOR E-NE WINDS 20 TO 35 KT WITH
GUSTS TO 50 KT OVER THE FOOTHILLS AND THROUGH PASSES AND CANYONS.
AREAS OF LLWS ARE LIKELY AT TIMES. MOUNTAIN WAVES WILL CREATE STRONG
UP/DOWN DRAFTS AND AREAS OF TURBULENCE. EASTERLY WINDS EXPECTED ALL
THE WAY TO THE COAST AND OFFSHORE INTO SATURDAY.
KSAN...GRADIENTS ALOFT SHOULD KEEP WIND EASTERLY GREATER THAN 10 KTS
WITH OCCASIONAL GUSTS TO 25 KTS POSSIBLE BLO 2K FT. SFC WIND MAY
JUMP AROUND TO NW BRIEFLY 22Z-01Z...BUT EXPECT IT WILL TURN BACK
AROUND AND BE EASTERLY 10 TO 20 KT BLO 2K FT MSL THROUGH ABOUT 18Z
SAT.
MTNS/DESERTS...GENERALLY EAST WINDS 30 TO 40 KT OVER THE MOUNTAIN
CRESTS WITH STRONGER GUSTS THROUGH PASSES WITH MOD/STG UP/DOWN
DRAFTS. LLWS POSSIBLE AT TIMES VCNTY KPSP THROUGH TONIGHT. VARIABLE
CIGS FL040-100 WITH OCCASIONAL -SHRA/SHSN OBSCURING THE HIGHER TRRN.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 1 PM PST SATURDAY FOR THE ORANGE COUNTY
COASTAL AREAS.
HIGH WIND WARNING UNTIL 1 PM PST SATURDAY FOR THE SAN
BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE
COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA MOUNTAINS AND
FOOTHILLS.
WIND ADVISORY UNTIL 1 PM PST SATURDAY FOR THE RIVERSIDE COUNTY
MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY
VALLEYS.
SNOW ADVISORY UNTIL 1 AM PST SATURDAY FOR THE SAN DIEGO COUNTY
MOUNTAINS.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE...JADHazardous weather outlook, Dec 16, 4:00 PM PST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST FRI DEC 16 2011 CAZ042-043-048-050-055>058-060>062-PZZ750-775-171400- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 PM PST FRI DEC 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. A STRONG UPPER LEVEL LOW WILL BE OVER NORTHERN BAJA AND BRING RAIN AND SNOW SHOWERS TO THE SAN DIEGO COUNTY MOUNTAINS...WITH ISOLATED TO SCATTERED SHOWERS ELSEWHERE. SNOW ACCUMULATION OF 2 TO 5 INCHES WILL BE POSSIBLE IN SAN DIEGO COUNTY ABOVE 4500 FEET TONIGHT. STRONG GUSTY WINDS WILL CONTINUE...WITH STRONGEST WINDS BELOW PASSES AND CANYONS. WIND ADVISORY UNTIL 1 PM PST SATURDAY FOR THE ORANGE COUNTY COASTAL AREAS. HIGH WIND WARNING UNTIL 7 PM PST TONIGHT FOR THE SAN DIEGO COUNTY MOUNTAINS AND SAN DIEGO COUNTY VALLEYS. HIGH WIND WARNING UNTIL 1 PM PST SATURDAY FOR THE SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SANTA ANA MOUNTAINS AND FOOTHILLS. WIND ADVISORY UNTIL 1 PM PST SATURDAY FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS. SNOW ADVISORY UNTIL 4 PM PST SATURDAY FOR THE SAN DIEGO COUNTY MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE UPPER LEVEL LOW WILL CONTINUE SATURDAY AND POSSIBLY SUNDAY OVER NORTHERN BAJA CALIFORNIA. THIS WILL BRING MORE SHOWERS SATURDAY...GRADUALLY DIMINISHING SUNDAY. STRONG GUSTY WINDS WILL CONTINUE IN SOME LOCATIONS SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MAXWELL
In the hours before
Local storm report, Dec 16, 12:21 PM PST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1221 PM PST FRI DEC 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM NON-TSTM WND GST FREMONT CANYON 33.79N 117.72W
12/16/2011 M65.00 MPH ORANGE CA PARK/FOREST SRVC
RAWS
1052 AM NON-TSTM WND GST ONTARIO 34.05N 117.61W
12/16/2011 M49.00 MPH SAN BERNARDINO CA ASOS
ONTARIO AIRPORT
1129 AM NON-TSTM WND GST SANTA ANA 33.74N 117.88W
12/16/2011 M45.00 MPH ORANGE CA ASOS
JOHN WAYNE AIRPORT
1137 AM NON-TSTM WND GST CAMPO 32.61N 116.47W
12/16/2011 M45.00 MPH SAN DIEGO CA ASOS
ASOS
&&
ATARDYLocal storm report, Dec 16, 12:53 PM PST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
1253 PM PST FRI DEC 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM NON-TSTM WND GST FREMONT CANYON 33.79N 117.72W
12/16/2011 M65.00 MPH ORANGE CA PARK/FOREST SRVC
RAWS
1052 AM NON-TSTM WND GST ONTARIO 34.05N 117.61W
12/16/2011 M49.00 MPH SAN BERNARDINO CA ASOS
ONTARIO AIRPORT
1129 AM NON-TSTM WND GST SANTA ANA 33.74N 117.88W
12/16/2011 M45.00 MPH ORANGE CA ASOS
JOHN WAYNE AIRPORT
1137 AM NON-TSTM WND GST CAMPO 32.61N 116.47W
12/16/2011 M45.00 MPH SAN DIEGO CA ASOS
ASOS
1210 PM NON-TSTM WND GST HUNTINGTON BEACH 33.69N 118.01W
12/16/2011 M54.00 MPH ORANGE CA FIRE DEPT/RESCUE
LIFEGUARD REPORTS SUSTAINED WIND MID 20S MPH
1215 PM NON-TSTM WND GST 5 SW BANNING 33.88N 116.95W
12/16/2011 M45.00 MPH RIVERSIDE CA PARK/FOREST SRVC
HIGHLAND SPRING RAWS
1230 PM NON-TSTM WND DMG YORBA LINDA 33.89N 117.77W
12/16/2011 ORANGE CA TRAINED SPOTTER
WIND DAMAGE ON FOX 11 NEWS SHOWING POWER POLE DOWN ON
ROAD. TRAINED SPOTTER REPORTED WITH PHOTO.
&&
ATARDYLocal storm report, Dec 16, 2:33 PM PST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
233 PM PST FRI DEC 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG ONTARIO 34.05N 117.61W
12/16/2011 SAN BERNARDINO CA EMERGENCY MNGR
DOWNED POWERLINES IN ONTARIO AROUND 1PM.
&&
NUELITOLocal storm report, Dec 16, 2:40 PM PST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
240 PM PST FRI DEC 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND DMG TUSTIN 33.73N 117.81W
12/16/2011 ORANGE CA NWS EMPLOYEE
241 CUSTOMERS ARE WITHOUT POWER. FREMONT CYN REPORTED
NE32G56MPH AT THE TIME.
&&
NUELITOLocal storm report, Dec 16, 4:13 PM PST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
413 PM PST FRI DEC 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM NON-TSTM WND GST 3 SSW CUYAMACA PEAK 32.91N 116.63W
12/16/2011 M60.00 MPH SAN DIEGO CA MESONET
DESCANSO MESONET RECORDED A WIND GUST OF 60 MPH BETWEEN
100 PM AND 200 PM.
0219 PM NON-TSTM WND GST CAMPO 32.61N 116.47W
12/16/2011 M55.00 MPH SAN DIEGO CA ASOS
CAMPO ASOS
0230 PM NON-TSTM WND GST 5 SW BANNING 33.88N 116.95W
12/16/2011 M63.00 MPH RIVERSIDE CA PARK/FOREST SRVC
HIGHLAND SPRINGS RAWS RECORDED A WIND GUST OF 63 MPH
BETWEEN 200 PM AND 300 PM
0300 PM NON-TSTM WND GST 9 SSW MOUNT LAGUNA 32.76N 116.49W
12/16/2011 M58.00 MPH SAN DIEGO CA UTILITY COMPANY
BUCKMAN SPRINGS SDGE STATION RECORDED A WIND GUST OF 58
MPH AT 300 PM
0320 PM NON-TSTM WND GST 2 WSW CUYAMACA PEAK 32.94N 116.64W
12/16/2011 M55.00 MPH SAN DIEGO CA UTILITY COMPANY
BOULDER CREEK SDGE STATION RECORDED A WIND GUST OF 55 MPH
AT 320 MPH
0350 PM NON-TSTM WND GST 3 NE CAMPO 32.63N 116.42W
12/16/2011 M56.00 MPH SAN DIEGO CA UTILITY COMPANY
SHOCKEY TRUCK TRAIL SDGE STATION RECORDED A WIND GUST OF
56 MPH AT 350 PM
&&
JMOKERLocal storm report, Dec 16, 4:56 PM PST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
456 PM PST FRI DEC 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM NON-TSTM WND GST FREMONT CANYON 33.79N 117.72W
12/16/2011 M65.00 MPH ORANGE CA PARK/FOREST SRVC
RAWS
1052 AM NON-TSTM WND GST ONTARIO 34.05N 117.61W
12/16/2011 M49.00 MPH SAN BERNARDINO CA ASOS
ONTARIO AIRPORT
1129 AM NON-TSTM WND GST SANTA ANA 33.74N 117.88W
12/16/2011 M45.00 MPH ORANGE CA ASOS
JOHN WAYNE AIRPORT
1137 AM NON-TSTM WND GST CAMPO 32.61N 116.47W
12/16/2011 M45.00 MPH SAN DIEGO CA ASOS
ASOS
1210 PM NON-TSTM WND GST HUNTINGTON BEACH 33.69N 118.01W
12/16/2011 M54.00 MPH ORANGE CA FIRE DEPT/RESCUE
LIFEGUARD REPORTS SUSTAINED WIND MID 20S MPH
1215 PM NON-TSTM WND GST 5 SW BANNING 33.88N 116.95W
12/16/2011 M45.00 MPH RIVERSIDE CA PARK/FOREST SRVC
HIGHLAND SPRING RAWS
1230 PM NON-TSTM WND DMG YORBA LINDA 33.89N 117.77W
12/16/2011 ORANGE CA TRAINED SPOTTER
WIND DAMAGE ON FOX 11 NEWS SHOWING POWER POLE DOWN ON
ROAD. TRAINED SPOTTER REPORTED WITH PHOTO.
0100 PM NON-TSTM WND DMG ONTARIO 34.05N 117.61W
12/16/2011 SAN BERNARDINO CA EMERGENCY MNGR
DOWNED POWERLINES IN ONTARIO AROUND 1PM.
0130 PM NON-TSTM WND GST 3 SSW CUYAMACA PEAK 32.91N 116.63W
12/16/2011 M60.00 MPH SAN DIEGO CA MESONET
DESCANSO MESONET RECORDED A WIND GUST OF 60 MPH BETWEEN
100 PM AND 200 PM.
0200 PM NON-TSTM WND DMG TUSTIN 33.73N 117.81W
12/16/2011 ORANGE CA NWS EMPLOYEE
241 CUSTOMERS ARE WITHOUT POWER. FREMONT CYN REPORTED
NE32G56MPH AT THE TIME.
0219 PM NON-TSTM WND GST CAMPO 32.61N 116.47W
12/16/2011 M55.00 MPH SAN DIEGO CA ASOS
CAMPO ASOS
0230 PM NON-TSTM WND GST 5 SW BANNING 33.88N 116.95W
12/16/2011 M63.00 MPH RIVERSIDE CA PARK/FOREST SRVC
HIGHLAND SPRINGS RAWS RECORDED A WIND GUST OF 63 MPH
BETWEEN 200 PM AND 300 PM
0300 PM NON-TSTM WND GST 9 SSW MOUNT LAGUNA 32.76N 116.49W
12/16/2011 M58.00 MPH SAN DIEGO CA UTILITY COMPANY
BUCKMAN SPRINGS SDGE STATION RECORDED A WIND GUST OF 58
MPH AT 300 PM
0320 PM NON-TSTM WND GST 2 WSW CUYAMACA PEAK 32.94N 116.64W
12/16/2011 M55.00 MPH SAN DIEGO CA UTILITY COMPANY
BOULDER CREEK SDGE STATION RECORDED A WIND GUST OF 55 MPH
AT 320 MPH
0350 PM NON-TSTM WND GST 3 NE CAMPO 32.63N 116.42W
12/16/2011 M56.00 MPH SAN DIEGO CA UTILITY COMPANY
SHOCKEY TRUCK TRAIL SDGE STATION RECORDED A WIND GUST OF
56 MPH AT 350 PM
0445 PM HEAVY SNOW MOUNT LAGUNA 32.87N 116.42W
12/16/2011 M8.0 INCH SAN DIEGO CA CO-OP OBSERVER
SNOWFALL TODAY 6 INCHES AND 0.55 WATER EQUIVALENT. 8
INCHES 24 HOUR TOTAL
0445 PM NON-TSTM WND DMG HEMET 33.73N 117.00W
12/16/2011 RIVERSIDE CA TRAINED SPOTTER
TREES AND POWERLINES DOWN
&&
ATARDYThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 2:55 AM PST | Winter Weather Advisory | SGX | Riverside, San Bernardino, San Diego | 10 hr |
| Dec 17, 1:24 PM PST | Winter Weather Advisory | SGX | Riverside, San Bernardino, San Diego | 28 hr |
Nearby
Winter Storm Warnings in California, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.